Texas, 2012Hail and High Wind in Texas, April 30, 2012
April 30, 2012 · NWS OUN · 3 events in 3 counties and zones
Thunderstorms moved near the Red River late in the evening. Although most of the severe weather remained north of the river, quarter-size hail was reported in Odell.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved near the Red River late in the evening. Although most of the severe weather remained north of the river, quarter-size hail was reported in Odell. No other severe weather was repored. However, decaying thunderstorms to the south of Knox county produced severe wind gusts in the southern portion of western north Texas. At 10:00pm CDT, Knox City recorded a gust to 74 mph, with power outages roof damage to the local hospital. At 11:05 pm CDT, Seymour recorded a gust to 70 mph in outflow from the decaying storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 5:56 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 30, 5:56 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT MON APR 30 2012
.AVIATION...
0Z TAFS... SCATTERED SHOWERS/STORMS WILL MOVE ACROSS THE AREA
TONIGHT INTO TUESDAY MORNING. THE MOST LIKELY LOCATIONS TO
RECEIVE STORMS WILL BE ACROSS NORTHERN OK. STRONG VARIABLE WINDS
WILL BE POSSIBLE NEAR ANY THUNDERSTORMS. MVFR CEILINGS WILL BE
LIKELY AT MOST SITES TONIGHT WITH CEILINGS GRADUALLY LIFT TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 351 PM CDT MON APR 30 2012/
DISCUSSION...
DEWPOINTS IN THE MID TO UPPER 60S AND TEMPS IN THE LOW 80S THIS
AFTERNOON ARE RESULTING IN AT LEAST MODERATE INSTABILITY ACROSS
MOST OF THE FA. SOME ONGOING MOIST CONVECTION IS DRIFTING
NORTHEASTWARD ACROSS SOUTHEASTERN OKLAHOMA AT THE MOMENT...AND
ADDITIONAL DEVELOPMENT CAN BE EXPECTED LATER THIS EVENING ACROSS
NORTHERN...WESTERN...AND SOUTHWESTERN OKLAHOMA...AND WESTERN NORTH
TEXAS. IT IS DIFFICULT TO DETERMINE THE EXACT SCENARIO FOR THIS
EVENING...BUT IT DOES APPEAR A COUPLE OF LOCATIONS WILL BE FAVORED
THIS EVENING. THE FIRST MAY BE ACROSS NORTHERN OKLAHOMA AS A
SHORTWAVE TROUGH TRAVERSES THE AREA. THE SECOND MAY BE ACROSS
SOUTHWESTERN OK AND WESTERN NORTH TEXAS IF STORMS CAN MANAGE TO
1..DEVELOP ALONG A DIFFUSE OUTFLOW BOUNDARY OR 2...MOVE INTO THE
REGION FROM THE WEST AS THEY DEVELOP ALONG THE DRYLINE. EITHER
WAY...A HAIL THREAT WILL DEFINITELY BE PRESENT THROUGH THE EVENING
HOURS WITH THE AFOREMENTIONED INSTABILITY PRESENT AND EFFECTIVE
BULK SHEAR > 45 KT. IN ADDITION...FLASH FLOODING WILL ALSO BE A
CONCERN WITH PWAT VALUES EXCEEDING 1 INCH. THIS WILL ESPECIALLY BE
TRUE ACROSS NORTHERN OKLAHOMA WHERE SOME LOCATIONS HAVE ALREADY
RECEIVED OVER 8 INCHES OF RAIN FROM YESTERDAY/S ACTIVITY. THE
FLOOD WATCH WILL CONTINUE THROUGH THE OVERNIGHT HOURS FOR NORTHERN
OK.
RAIN CHANCES WILL END FROM WEST TO EAST EARLY TOMORROW MORNING.
SLIGHTLY WEAKER WSW MID LEVEL FLOW WILL CONTINUE OVERHEAD
TOMORROW...BUT THERE WILL BE VERY LITTLE TO NO MID LEVEL SUPPORT
WITHIN THIS FLOW. HOWEVER...WE DID INCLUDE AN ISOLATED MENTION OF
THUNDER ALONG THE DRYLINE TOMORROW AFT/EVE ACROSS FAR WESTERN OK
AND WESTERN NORTH TX. WEDNESDAY WILL ALSO BE SIMILAR TO TUESDAY
WITH PERHAPS A WEAK MID LEVEL SHORTWAVE TROUGH MOVING OVER THE
PANHANDLE REGION SO WE WILL ALSO INCLUDE ISO THUNDER ACROSS A
SIMILAR REGION. A WARM UP IS STILL ANTICIPATED THROUGH THE REST
OF THE WORK WEEK...WITH VERY LITTLE TO NO RAIN CHANCES FOR MOST
LOCATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 83 67 84 / 50 10 10 10
HOBART OK 65 85 65 89 / 50 10 10 20
WICHITA FALLS TX 67 86 67 88 / 50 10 10 20
GAGE OK 62 90 63 92 / 40 20 20 20
PONCA CITY OK 64 81 68 81 / 60 20 10 10
DURANT OK 66 82 66 84 / 30 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ005>008-010>013.
TX...NONE.
&&
02/25/25
Hazardous weather outlook, Apr 30, 9:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT MON APR 30 2012
OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1000 AM CDT MON APR 30 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS AND THE
PART OF OKLAHOMA NORTHWEST OF A COLAGATE TO MADILL LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH
ABOUT 3 AM.
IMPACTS...
VERY LARGE HAIL... LARGER THAN BASEBALLS...DAMAGING WINDS GREATER
THAN 65 MPH... AND ISOLATED TORNADOES.
HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE A CONCERN...
ESPECIALLY OVER THE NORTHERN THIRD TO HALF OF OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THE
OVERNIGHT HOURS.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP AND
MOVE ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. ONE CLUSTER OF STORMS
WILL CONTINUE TO MOVE THROUGH NORTHERN OKLAHOMA WITH
ANOTHER MOVING THROUGH SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE AND THE THREAT
FOR SEVERE STORMS WILL CONTINUE WELL INTO THE NIGHT. HAIL TO THE
SIZE OF BASEBALLS AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS.
TORNADOES WILL BE POSSIBLE...ALTHOUGH THE TORNADO THREAT WILL BEGIN
TO DIMINISH LATER TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD
TO FLASH FLOODING... ESPECIALLY ACROSS NORTHERN OKLAHOMA WHERE
SIGNIFICANT RAINFALL OCCURRED ON SUNDAY AND EARLY MONDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY LINGER AFTER SUNRISE ON TUESDAY MORNING ACROSS
NORTH CENTRAL OKLAHOMA... ALTHOUGH SEVERE WEATHER IS NOT EXPECTED.
OTHERWISE... THUNDERSTORM CHANCES REMAIN VERY LOW THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM TUESDAY.In the hours before
Special weather statement, Apr 30, 6:54 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT MON APR 30 2012
OKZ021-033-034-010130-
HARMON OK-GREER OK-BECKHAM OK-
754 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER AND
SOUTHWESTERN BECKHAM COUNTIES UNTIL 830 PM CDT...
AT 753 PM CDT...THE LEADING EDGE OF A SEVERE THUNDERSTORM WAS
LOCATED NEAR WELLINGTON... MOVING EAST AT 25 MPH. THIS STORM WILL
MOVE INTO OKLAHOMA BETWEEN 715 AND 725 PM. THIS STORM WILL PRODUCE
VERY LARGE HAIL POSSIBLY GREATER THAN BASEBALLS IF IT MAINTAINS ITS
INTENSITY.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF BASEBALLS...
WIND GUSTS TO 65 MPH...
LOCATIONS IMPACTED INCLUDE...
VINSON...MADGE AND MCKNIGHT.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.
LAT...LON 3511 10000 3511 9961 3476 9961 3474 9999
TIME...MOT...LOC 0053Z 267DEG 22KT 3488 10020
MAXWELL
Local storm report, Apr 30, 7:07 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 12 W ALVA 36.80N 98.88W
04/30/2012 E1.75 INCH WOODS OK PUBLIC
&&
FMSpecial weather statement, Apr 30, 7:17 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT MON APR 30 2012
OKZ021-022-034-035-010145-
GREER OK-KIOWA OK-WASHITA OK-BECKHAM OK-
817 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR GREER...NORTHWESTERN KIOWA...
WASHITA AND SOUTHEASTERN BECKHAM COUNTIES UNTIL 845 PM CDT...
AT 816 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SENTINEL...
MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES
WEST OF WILLOW.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HOBART...CORDELL...GRANITE...BURNS FLAT...SENTINEL...DILL CITY...
LONE WOLF...BESSIE...ROCKY...WILLOW...RETROP...CLOUD CHIEF AND
BRINKMAN.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3547 9898 3547 9894 3515 9863 3488 9963
3510 9964
TIME...MOT...LOC 0116Z 230DEG 29KT 3516 9918
MAXWELLSpecial weather statement, Apr 30, 8:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT MON APR 30 2012
OKZ021>023-034>036-010315-
GREER OK-KIOWA OK-CADDO OK-WASHITA OK-JACKSON OK-BECKHAM OK-
932 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...KIOWA...
WEST CENTRAL CADDO...WASHITA...NORTHEASTERN JACKSON AND
SOUTHEASTERN BECKHAM COUNTIES UNTIL 1015 PM CDT...
AT 931 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM CLOUD CHIEF TO GRANITE...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HOBART...GRANITE...CARNEGIE...MOUNTAIN VIEW...SENTINEL...BINGER...
LONE WOLF...ROOSEVELT...EAKLY...GOTEBO...ROCKY...COOPERTON...
ALBERT...FORT COBB RESERVOIR...ALFALFA...RETROP...CLOUD CHIEF...
TOM STEED RESERVOIR...COWDEN AND ALTUS-LUGERT LAKE.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3524 9944 3533 9829 3473 9898 3494 9952
TIME...MOT...LOC 0231Z 281DEG 25KT 3523 9882 3500 9934
MAXWELL
Local storm report, Apr 30, 8:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 SSW VINSON 34.83N 99.90W
04/30/2012 E1.75 INCH HARMON OK AMATEUR RADIO
0945 PM HAIL 5 SSW VINSON 34.83N 99.90W
04/30/2012 E1.75 INCH HARMON OK AMATEUR RADIO
&&
FMLocal storm report, Apr 30, 8:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TORNADO 2 SW MEDFORD 36.79N 97.76W
04/30/2012 GRANT OK BROADCAST MEDIA
&&
FMHigh Wind, Knox
- When
- April 30, 9:00 PM CST
- Where
- Knox forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
The non-thunderstorm wind gust (decaying thunderstorms south of the county) damaged the roof of the Knox City Hospital. A trampoline was thrown onto power lines, with numerous power outages reported.
High Wind, Baylor
- When
- April 30, 10:05 PM CST
- Where
- Baylor forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
The non-thunderstorm wind gust (decaying thunderstorms south of the county) occurred 3 miles northwest of Seymour.
Hail, Wilbarger
- When
- April 30, 10:25 PM CST
- Where
- Wilbarger County, Odell
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.350, -99.420
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 30, 2012EF2 · 53 events
- Tornado and Flash Flood in Texas, April 30, 2012$100,000 · EF0 · 60 events
- Tornadoes and Flash Flooding in Oklahoma, April 30, 2012$87,000 · EF1 · 17 events
- Tornadoes and Flash Flood in Oklahoma, April 30, 2012EF1 · 41 events
- Hail and Damaging Winds in Kansas, April 30, 2012$15,000 · 1.75 in hail · 10 events
- Hail in Texas, April 30, 2012$300 · 2.75 in hail · 9 events
- Flash Flood and Hail in Texas, April 30, 2012$2,000 · 4.25 in hail · 8 events
- Flooding and Damaging Winds in Indiana, April 30, 2012$3,000 · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 30, 20124 events
- Hail and Damaging Winds in Kentucky, April 30, 201265 kt wind · 4 events
- Hail and Damaging Wind in Indiana, April 30, 20121 in hail · 4 events
- Hail in North Carolina, April 30, 20121.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378986, 378987, 378983.